MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Model Number 0166SI18
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the customer has had 3 of the foley catheters balloons ruptured which they were using for induction.Stated that the doctor inserted the foley catheter through the cervix, and they inflated the balloon with approximately 60ml of normal saline, which did exceed the recommended amount of 30ml, but they have used them for years this way with hardly any problems.Customer also stated that the patient last week that had the foley break went for a c-section and the doctor found a part of the balloon inside the uterus.It is unknown what medical intervention was provided.The affected lots were ngfp3605, ngft5738.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.The potential root cause for this failure could be due to mishandling by user.A review of the device history record did not show any problems or condition that would have contributed to the reported issue.Therefore no additional action required at this time.The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "[warnings] 1.Method for use (1) do not inflate the balloon in the urethra.[the urethra may be injured.] (2) do not pull the catheter hard.[the bladder/urethra may be injured.] 2.Applicable patients patients with delirium who might pull out catheter [when patient tugs at catheter unconsciously, the bladder and urethra may be damaged.] [contraindications] 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) this device contains 10% povidone-iodine.For patients with past history of allergic hypersensitivity to povidone-iodine or iodine, consider using alternative disinfectants.(4) be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).[they may damage the device and may burst balloon.] (5) do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.[catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.] 2.Applicable patients (1) patients who are or have been allergic to natural rubber latex (2) patients with known allergy to silver coated catheter." corrections: g h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the customer has had 3 of the foley catheters balloons ruptured which they were using for induction.Stated that the doctor inserted the foley catheter through the cervix, and they inflated the balloon with approximately 60ml of normal saline, which did exceed the recommended amount of 30ml, but they have used them for years this way with hardly any problems.Customer also stated that the patient last week that had the foley break went for a c-section and the doctor found a part of the balloon inside the uterus.It is unknown what medical intervention was provided.The affected lots were ngfp3605, ngft5738.Per additional information received via email on (b)(6) 2022, it was reported that the customer had determined this to be user error and problem resolved.

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14140966
Report Number1018233-2022-02674
Device Sequence Number17700079
Product Code MJC
UDI-Device Identifier00801741016851
UDI-Public(01)00801741016851
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number0166SI18
Device Catalogue Number0166SI18
Device Lot NumberNGFT5738
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale